Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 6, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 16, 2015, 6:52 PM CDT for McLean County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2015, 6:52 PM CDT (23:52 UTC)
- Expired
- Jun 16, 2015, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County McLean County, KY
The radar
The Ft Campbell radar (KHPX), 86 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1232 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564
WGUS53 KPAH 162352
FFWPAH
KYC149-170245-
/O.NEW.KPAH.FF.W.0006.150616T2352Z-150617T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
652 PM CDT TUE JUN 16 2015
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MCLEAN COUNTY IN NORTHWESTERN KENTUCKY...
* UNTIL 945 PM CDT
* AT 649 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. AN ESTIMATED TWO TO THREE
INCHES OF RAIN HAVE ALREADY FALLEN IN WEST CENTRAL PORTIONS OF THE
COUNTY, WEST OF CALHOUN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CALHOUN AND LIVERMORE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO ONE AND A HALF ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3748 8711 3748 8713 3746 8736 3748 8735
3749 8736 3752 8735 3753 8737 3755 8736
3756 8737 3757 8705 3756 8704
$$
RST1 follow-up statement
829
WGUS73 KPAH 170032
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
732 PM CDT TUE JUN 16 2015
KYC149-170041-
/O.CAN.KPAH.FF.W.0006.000000T0000Z-150617T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCLEAN KY-
732 PM CDT TUE JUN 16 2015
...THE FLASH FLOOD WARNING FOR CENTRAL MCLEAN COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3748 8711 3748 8713 3746 8736 3748 8735
3749 8736 3752 8735 3753 8737 3755 8736
3756 8737 3757 8705 3756 8704
$$
RSTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:44 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 16, 2:44 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 244 PM CDT TUE JUN 16 2015 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 1253 PM CDT TUE JUN 16 2015 DIFFERENTIAL HEATING HAS ALLOWED FOR SOME ISOLATED PM STORM DEVELOPMENT...OTHERWISE SCATTERED SHOWER ACTIVITY CONTINUES. MEANWHILE HIGH PRESSURE TO THE SOUTH/EAST WILL CONTINUE TO RIMFIRE CONVECTIVE ELEMENTS AROUND MAINLY OUR WESTERN RIM THRU THE NEAR TERM FORECAST TIME PERIODS...AND THIS CAN BE SEEN DEPICTED NICELY ON THE REGIONAL MOSAIC. HIGH PW'S MARK FOR LOCALLY HEAVY RAINS AS THE PRIMARY HAZARD...NOT WITHSTANDING ISOLATED WIND GUST (OR HAIL) POTENTIAL IN A PARTICULARLY STRONGER CELL. QPF THRU FRIDAY SHOULD AVERAGE 1-3 INCHES BUT CLOSER TO 4-5 INCH LOCAL AMOUNTS POSSIBLE FURTHER WEST CLOSER TO THE TRACK OF BILL. THIS IS ALL HIGHLIGHTED IN THE JUST UPDATED ESF. TEMPS WILL CONTIUE TO BE SUMMER LIKE WITH HIGHS U80S/NR 90 XCP WHERE CLOUDS/CONVECTION CAP...AND MUGGY LOWS NR TDS AROUND 70/L70S. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 244 PM CDT TUE JUN 16 2015 AVERAGE TO ABOVE AVERAGE CONFIDENCE IN THE GENERAL TREND OF THE MAIN PRECIPITATION AXIS FOR THE REMNANTS OF BILL ARCING ACROSS THE MIDDLE MISSISSIPPI AND LOWER OHIO VALLEY FRIDAY AND SATURDAY. IN DISCUSSION WITH PREVIOUS FORECAST SHIFTS AND DECENT MODEL INITIALIZATION THIS MORNING, THE 06Z/12Z GFS AND NAM-WRF APPEAR TO HAVE A BETTER HANDLE ON THE EXTRATROPICAL SYSTEM TRANSLATION OF BILL. LATEST STORM TOTAL QPF FOR THE ENTIRE EVENT FROM NOW THROUGH SATURDAY SUGGEST AN INCH OR LESS FROM GREENVILLE TO BENTON AND MURRAY KENTUCKY...TWO INCHES FROM OWENSBORO AND PADUCAH KENTUCKY TO NEW MADRID MO...THREE INCHES FROM FAIRFIELD ILLINOIS TO PERRYVILLE MO...WITH NEAR FOUR INCHES POSSIBLE NORTH OF A LINE FROM MOUNT VERNON TO PINCKNEYVILLE ILLINOIS. THE ANTECEDENT RAINFALL FROM NOW THROUGH THURSDAY WILL DETERMINE THE EFFECTIVE SATURATED GROUND STATE FOR FLASH FLOOD/FLOOD POTENTIAL. GIVEN THE POTENTIAL VARIABILITY AND MESOSCALE INFLUENCES ALONG THE IMPRESSED DIFFERENTIAL THETA-E BOUNDARY...THE MAIN AXIS OF HEAVY RAIN COULD VARY BY 25-50 MILES DURING THE NEXT 24-48 HOURS. THE SHORT TERM FORECASTER CONTINUED THE HYDROLOGICAL OUTLOOK REFERENCING TROPICAL STORM BILL'S INTERACTION AND INFLUENCE ON RAINFALL AMOUNTS DURING THE LATER PART OF THE WEEK. AS THE CONE OF UNCERTAINTY DIMINISHES WITH TIME...A FLASH FLOOD/FLOOD WATCH WILL LIKELY BE NEEDED FOR PART OF THE WFO PAH FORECAST AREA. OUTSIDE OF THE RAINFALL, DIURNAL RANGES WILL BE CLOSER TO NORMAL WITH TEMPERATURES AT 0R SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR. INSTABILITY FOR AND SEVERE POTENTIAL (OTHER THAN FLOOD POTENTIAL) ASSOCIATED WITH CONVECTIVE CLUSTERS MAY BE MINIMIZED BY FRIDAY. HOWEVER, THE GFS SUGGESTS AN INCREASE A SIGNIFICANT INCREASE OF DOWNDRAFT CAPE (ABOVE 1000 J/KG2) ON SATURDAY. THIS WILL NEED TO BE MONITORED FOR SOME WIND POTENTIAL ON SATURDAY. OTHERWISE, A BRIEF BREAK IN THE RAIN CAN BE EXPECTED FOLLOWING THE PASSAGE OF BILL...WITH ANOTHER MCS SYSTEM EXPECTED TO MOVE INTO THE AREA LATE SUNDAY INTO MONDAY. && .AVIATION... ISSUED AT 1253 PM CDT TUE JUN 16 2015 MVFR SCT-BKN CIGS POSSIBLE WHERE CONVECTION OR LIGHT SHOWERS OCCUR...OTHERWISE ANTICIPATE LOW VFR SCATTERED CLOUDS WITH MID DECK CIGS ABOVE THRU THE OVERNIGHT HOURS. VICINITY MENTION SHOWERS OR STORMS MAINLY DIURNALLY SPEAKING BUT LOW PROP POPS WEST (KCGI/KPAH) POSSIBLE AS EARLY AS LATE TONIGHT...EXPANDING ACROSS ALL TERMINALS BY TMRW MORNING. VICINITY MENTION AGAIN FOR ALL SITES WITH DIURNAL HEATING TMRW. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && LONG TERM...SMITH
Hazardous weather outlook, Jun 16, 3:03 AM CDT, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 303 AM CDT TUE JUN 16 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-170815- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 303 AM CDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE ANTICIPATED TODAY THROUGH TONIGHT. BEST COVERAGE AND HIGHER INTENSITY ACTIVITY WILL BE NORTH AND WEST OF THE OHIO RIVER. LOCALLY HEAVY RAIN...LIGHTNING AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE REGION WILL HAVE A DAILY CHANCE OF THUNDERSTORMS. LOCALLY HEAVY RAIN...LIGHTNING AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS. THERE IS A POSSIBILITY FOR FLOODING OR FLASH FLOODING MID TO LATE WEEK. PLEASE REFER TO THE HYDROLOGIC OUTLOOK FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.